Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 348, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2006, 6:41 PM EDT for Johnston County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 19, 2006, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:10 PM EDT | TSTM WND DMG | 6 W Princeton, NC | ONE APPROX. 3-4 FT DIAMETER TREE DOWN ACROSS ELI OLIVE ROAD. ALSO NUMEROUS LARGE LIMBS DOWN ON PEEDIN AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 192243
SVRRAH
NCC101-192315-
/O.NEW.KRAH.SV.W.0348.060719T2241Z-060719T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS OVER SELMA AND NORTHWARD...OR
ABOUT 6 MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
PINE LEVEL...
SMITHFIELD...
KENLY...
PRINCETON...
FOUR OAKS...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.
LAT...LON 3557 7808 3568 7827 3538 7853 3532 7828
3545 7815
$$
RFG1 follow-up statement
000
WWUS52 KRAH 192256
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED JUL 19 2006
NCC101-192315-
/O.CON.KRAH.SV.W.0348.000000T0000Z-060719T2315Z/
JOHNSTON NC-
654 PM EDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN JOHNSTON COUNTY...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED NEAR SELMA
AND NORTHEAST TO NEAR KENLY...MOVING SOUTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...SMITHFIELD...FOUR OAKS
AND PRINCETON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT INTENSE
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3557 7808 3558 7829 3538 7853 3532 7828
3545 7815
$$
RFGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:51 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 2:51 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT WED JUL 19 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG STORMS POPPED UP IN THE WEAK CONVERGENCE ZONE ACROSS THE CENTRAL CWFA. WILL BE UPPING POPS THROUGH THE EVENING. LINGERING NOISE IN MODEL OUTPUT PRODUCE SPURRIOUS BULLSEYES OVER CENTRAL CWFA OVERNIGHT...BUT WITH CONVECTION BEING DIURNALLY DRIVEN...WILL HOLD OFF ON POPS UNTIL TOMORROW AFTERNOON. UPPER RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO EXTEND EAST ACROSS THE AREA...DEFLECTING SHORT WAVE ENERGY NORTH OF THE AREA...BUT CONTINUING THE WARM TREND. MEANWHILE...THE BERMUDA HIGH REASSERTS ITSELF WITH SOUTHWEST FLOW BEING REESTABLISHED AHEAD OF THE APPROACHING FRONT. DIURNAL POP CHANCE FOR TSRA AGAIN FRIDAY AND CONTINUING INTO THE WEEKEND. TEMPS 90 TO 95 BOTH THU AND FRI. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER TROUGH SLIDING OVER EASTERN CONUS OVER THE WEEKEND. MODELS DIFFER ON AMPLIFICATION OF EAST COAST TROUGH...GFS MORE AMPLIFIED THAN NAM. OTHER MEDIUM RANGE MODELS LEAN TOWARD GFS CAMP. AT THE SURFACE...COLD FRONT MOVES INTO SOUTHEAST MID ATLC LATE SATURDAY INTO SUNDAY. THUS SUNDAY LOOKS TO BE BEST CHANCE FOR CONVECTIVE ACTIVITY. HAVE MODIFIED HPC GUIDANCE AND KEPT IN THE CHANCE CATEGORY. THINK GFS MAY BE TOO FAST ON MOVING FRONT THROUGH ON SUNDAY. CONTINUE MENTION OF MAINLY DIURNAL CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES AROUND OR COUPLE DEGREES ABOVE NORMAL...EXCEPT SLIGHTLY BELOW SUNDAY WITH MORE CLOUDS AND BETTER CHANCE FOR SHOWERS AND STORMS. && .AVIATION... SCATTERED CU FIELD INCREASING AS AFTERNOON PROGRESSES ESPECIALLY EAST/SOUTHEAST SECTIONS. SCT LAYERS 5-6KFT. VSBYS GENERALLY UNRESTRICTED EXCEPT VSBYS 4-6 MI HAZE FAY VICINITY. ISOLATED SHOWERS...POSSIBLY THUNDER DEVELOPING BRIEFLY LOWERING CIGS 4-5KFT. WILL MENTION CB AT ALL TAF SITES THROUGH 00Z. PATCHY FOG DEVELOPING ALL SITES 09Z THROUGH 13Z...OCNLY LOWERING VSBYS 3-5 MILES EXCEPT POTENTIAL IFR CONDITIONS RWI/FAY SITES. SCATTERED CU AROUND 5KFT DEVELOPING ALL TAF SITES BY END OF TAF PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jul 19, 5:55 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 AM EDT WED JUL 19 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 AM EDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT BERYL IS NOT A PLAYER IN CENTRAL NORTH CAROLINA WEATHER. A FEW EASTERN LOCATIONS WILL SEE HEAT INDICES OF 100 TO 103 FOR A FEW HOURS THIS AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 19, 6:05 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG ABERDEEN 35.14N 79.42W
07/19/2006 MOORE NC LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES.
&&
MWSLocal storm report, Jul 19, 6:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG ASHLEY HEIGHTS 35.10N 79.38W
07/19/2006 HOKE NC LAW ENFORCEMENT
MANY LARGE LIMBS DOWN.
&&
MWSLocal storm report, Jul 19, 6:12 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 S AVENTON 36.06N 77.95W
07/19/2006 NASH NC LAW ENFORCEMENT
TREES DOWN ON NC HWY 43 NEAR HILLIARDSTON.
&&
MWSLocal storm report, Jul 19, 6:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 W HALIFAX 36.33N 77.68W
07/19/2006 E0.88 INCH HALIFAX NC PUBLIC
PENNY TO NICKEL SIZED HAIL REPORTED.
&&
MWSLocal storm report, Jul 19, 6:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MCLEANSVILLE 36.10N 79.66W
07/19/2006 GUILFORD NC LAW ENFORCEMENT
TREES DOWN.
&&
MWSLocal storm report, Jul 19, 6:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 NE HIGH POINT 36.01N 79.96W
07/19/2006 GUILFORD NC TRAINED SPOTTER
TREES DOWN AT HICKSWOOD ROAD AND NC HWY 68.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 51 min |
| Jul 19, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 61 min |
| Jul 19, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 41 min |
| Jul 19, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Jul 19, 3:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 52 min |
| Jul 19, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 19, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 48 min |
| Jul 19, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 49 min |
| Jul 19, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 38 min |
| Jul 19, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 51 min |
| Jul 19, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 23 min |
| Jul 19, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 43 min |
| Jul 19, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 44 min |
| Jul 19, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 50 min |
| Jul 19, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 27 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 30 min |
| Jul 19, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jul 19, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 32 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 19, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 26 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.